MAUDE Adverse Event Report: BIOMET MICROFIXATION 1.5X4MM HT SD X-DR SCR EA; ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, NON-STERILE

BIOMET MICROFIXATION 1.5X4MM HT SD X-DR SCR EA; ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, NON-STERILE
Catalog Number 91-6104
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported when the surgeon went to implant the screws, the tip of the screw did not insert correctly.The surgeon changed out the screws and proceeded with the case.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical product: 1.5x3.5mm ht sd x-dr scr ea, cat# 91-6103, lot# 737860.Report source: (b)(6).A visual inspection was completed on both of the returned screws.The tips for both screws are missing.The screws both show signs of attempted use including marking on the screw heads as well as damage to the tips and the surrounding anodize.A determination cannot be made as to what caused the damage to the screw tips.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2022-00021.

Brand Name
1.5X4MM HT SD X-DR SCR EA
Common Device Name
ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, NON-STERILE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer delaney
1520 tradeport drive
jacksonville, FL 32218
9047414400
MDR Report Key13192763
Report Number0001032347-2022-00022
Device Sequence Number12258101
Product Code JEY
UDI-Device Identifier00841036053734
UDI-Public(01)00841036053734(10)J327370
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K121589
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number91-6104
Device Lot NumberJ327370
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2022
Initial Report FDA Received Date01/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown